Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 7, 2017, 5:39 PM EDT for 7 counties in Florida. It took effect at Apr 8, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 5:39 PM EDT (21:39 UTC)
- In effect from
- Apr 8, 2017, 12:00 PM EDT
- Expired
- Apr 8, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hernando County, FL, Highlands County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -279 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS82 KTBW 072139 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 539 PM EDT Fri Apr 7 2017 ...LOW HUMIDITIES, DRY FUELS, AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS... .Relative humidities will fall below 35 percent with ERC at or above 27 combined with northwest winds of 15 to 20 mph. Saturday will see humidities below 35 percent for 4 or more hours with ERC at or above 37. The winds will be lower at 10 mph with higher gusts. FLZ050-052-057-148-155-165-248-255-262-265-080945- /O.NEW.KTBW.FW.W.0008.170408T1600Z-170409T0000Z/ /O.CON.KTBW.FW.W.0007.000000T0000Z-170408T0000Z/ Pinellas-Polk-Highlands-Coastal Hernando-Coastal Manatee- Coastal Lee-Inland Hernando-Inland Manatee-Inland Charlotte- Inland Lee- 539 PM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY FOR long duration of humidity below 35 percent and erc values at or above 37.... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Pinellas...Polk...Highlands...Coastal Hernando...Coastal Manatee...Coastal Lee...Inland Hernando... Inland Manatee...Inland Charlotte...Inland Lee. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 37 to 41. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ043-056-061-139-142-149-151-160-162-239-242-249-251-260-080000- /O.CON.KTBW.FW.W.0007.000000T0000Z-170408T0000Z/ Sumter-Hardee-DeSoto-Coastal Levy-Coastal Citrus-Coastal Pasco- Coastal Hillsborough-Coastal Sarasota-Coastal Charlotte- Inland Levy-Inland Citrus-Inland Pasco-Inland Hillsborough- Inland Sarasota- 539 PM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH.. * AFFECTED AREA...Sumter...Hardee...DeSoto...Coastal Levy... Coastal Citrus...Coastal Pasco...Coastal Hillsborough... Coastal Sarasota...Coastal Charlotte...Inland Levy...Inland Citrus...Inland Pasco...Inland Hillsborough...Inland Sarasota. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 29 to 41. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ noah
2 follow-up statements
677 WWUS82 KTBW 080807 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 407 AM EDT Sat Apr 8 2017 ...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN RED FLAG CONDITIONS... .Relative humidities will fall below 35 percent for up to 9 hours today with the ERC at or above 37. FLZ162-090000- /O.EXA.KTBW.FW.W.0008.170408T1600Z-170409T0000Z/ Coastal Charlotte- 407 AM EDT Sat Apr 8 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR...LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT AND ERC VALUES AT OR ABOVE 37... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Coastal Charlotte. * WIND...North and northeast at 8 to 9 MPH. * HUMIDITY...25 to 30 percent. * ERC...37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-052-057-148-155-165-248-255-262-265-090000- /O.CON.KTBW.FW.W.0008.170408T1600Z-170409T0000Z/ Pinellas-Polk-Highlands-Coastal Hernando-Coastal Manatee- Coastal Lee-Inland Hernando-Inland Manatee-Inland Charlotte- Inland Lee- 407 AM EDT Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT AND ERC VALUES AT OR ABOVE 37... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Pinellas...Polk...Highlands...Coastal Hernando...Coastal Manatee...Coastal Lee...Inland Hernando... Inland Manatee...Inland Charlotte...Inland Lee. * WIND...Northerly 6 to 11 MPH with a few higher gusts. * HUMIDITY...21 to 28 percent. * ERC...Ranging from 37 to 45. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
616 WWUS82 KTBW 082136 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 536 PM EDT Sat Apr 8 2017 ...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN RED FLAG CONDITIONS... .Relative humidities will fall below 35 percent for up to 9 hours today with the ERC at or above 37. FLZ050-148-155-165-248-255-265-090945- /O.NEW.KTBW.FW.W.0009.170409T1600Z-170410T0000Z/ /O.CON.KTBW.FW.W.0008.000000T0000Z-170409T0000Z/ Pinellas-Coastal Hernando-Coastal Manatee-Coastal Lee- Inland Hernando-Inland Manatee-Inland Lee- 536 PM EDT Sat Apr 8 2017 ...Red Flag Warning Remains in Effect Until 8 PM EDT This Evening for Long Durations of Humidity Below 35 Percent and ERC Values at or Above 37... ...Red Flag Warning in Effect from Noon to 8 PM EDT Sunday for Long Durations of Humidity Below 35 Percent and ERC Values at or Above 37... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Sunday. * AFFECTED AREA...Pinellas...Coastal Hernando...Coastal Manatee...Coastal Lee...Inland Hernando...Inland Manatee... Inland Lee. * WIND...Northerly 6 to 11 MPH with a few higher gusts. * HUMIDITY...21 to 28 percent. * ERC...Ranging from 37 to 45. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ052-057-162-262-090000- /O.CON.KTBW.FW.W.0008.000000T0000Z-170409T0000Z/ Polk-Highlands-Coastal Charlotte-Inland Charlotte- 536 PM EDT Sat Apr 8 2017 ...Red Flag Warning Remains in Effect Until 8 PM EDT This Evening for Long Durations of Humidity Below 35 Percent and ERC Values at or Above 37... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Polk...Highlands...Coastal Charlotte...Inland Charlotte. * WIND...North and northeast at 8 to 9 MPH. * HUMIDITY...25 to 30 percent. * ERC...37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:31 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 2:31 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
231 PM EDT Fri Apr 7 2017
.SHORT TERM (Tonight - Saturday)...
A progressive and amplified upper air pattern will continue across
the Conus during the short term period. Models are in good agreement
so a blend will be used. A deep upper level trough along the eastern
seaboard will gradually shift east into the Atlantic later tonight
through Saturday as surface high pressure builds in over the deep
south and Florida. As the high builds in the breezy northwest to
northerly wind flow will diminish tonight. The diminishing winds
combined with clear skies and a very dry air mass will support a
chilly night across the forecast area with temperatures dropping off
quickly after sunset, with lows bottoming out in the lower to mid
40s over inland locations, and upper 40s to lower 50s along the
coast by early Saturday morning, which will be some 10 to 15 degrees
below normal for this time of the year.
After a chilly start early Saturday morning temperatures will
rebound quickly under full sunshine with temperatures climbing into
the mid and upper 70s from north to south during the afternoon as
surface high pressure provides very pleasant dry weather across the
entire forecast area.
.LONG TERM (Saturday night - Friday)...
The deep eastern U.S. trough that brought us the cool refreshing
airmass will be departing over the weekend and will be replaced by
an upper-level ridge of high pressure by Monday. At the same time,
the cool surface high center will reach the mid-Atlantic coast
Saturday night then lift northeast into the Atlantic Sunday and
Monday.
With our low-level flow switching from northerly to easterly, warmer
temperatures and higher humidities will begin to make a comeback. As
the surface high lifts northeast, the pressure gradient will tighten
over the region resulting in stronger easterly winds with overnight
easterly surges beginning Sunday night.
This pattern will persist through most of the week with very little
change day to day. The upper-level ridge may weaken a bit on Friday
as a vigorous short-wave carves out a trough over New England, but
the energy will remain too far north and east to have any impact on
our weather here.
To break it down, The cool and dry air will be with us through
Saturday night, with overnight lows again several degrees below
normal. Widespread 40s are likely away from the coast.
We begin our warming trend in earnest on Sunday with afternoon highs
reaching from near 80 north to the lower or middle 80s south. That's
a 5 to 10 degree increase over the highs on Saturday. As such,
Sunday night will be 5 to 10 degrees warmer than Saturday night, and
the humidity will be noticeably higher.
By Monday, all but immediate coastal locations are back into the
lower to middle 80s, and overnight lows will be mainly between 60
and 65, with some upper 50s over the interior Nature Coast. These
conditions will continue right through Friday.
No rain is forecast through at least the next 7 days.
&&
.AVIATION...
VFR is expected during the next 24 hours. Northwest to north winds
around 15 knots with some higher gusts this afternoon will diminish
to 6 to 8 knots after 02Z tonight then increase to around 10 knots
after 14Z on Saturday.
&&
.MARINE...
Surface high pressure building in over the region will support
diminishing winds and seas over the Gulf waters tonight into the
weekend with tranquil boating conditions developing. The surface
high will shift east into the Atlantic and extend back to the west
across the southeastern states late Sunday through the middle of
next week with an increasing easterly wind flow (near cautionary
levels) expected to develop. Even though winds are expected to
slowly diminish tonight elevated seas and surf will continue a while
longer and will continue to support a high risk of rip currents
along area beaches through late tonight. Given this will extend the
Coastal Hazard message (CFW) for the high risk of rip currents
through early Saturday morning.
&&
.FIRE WEATHER...
Long durations of humidity values below 35 percent combined with
sustained winds of 15 mph with higher gusts and ERC's aoa 27 will
continue to produce instantaneous Red Flag conditions across the
region through early this evening and a Red Flag warning remains in
effect for all counties through 8 PM EDT. Very dry conditions will
continue over the region on Saturday with another day with long
durations of humidity values below 35 percent expected. The long
durations combined with elevated ERC values may lead to additional
Red Flag warning issuances for portions of the forecast area. Given
that winds will be much less the warning coverage will all depend on
the forecasted ERC values that come in later this afternoon, so will
defer any additional warning issuances to the evening shift once
they review the latest values. The very dry air mass will linger
over the region on Sunday as well and additional Red Flag conditions
will be possible. An increase in moisture is expected early next
week as winds become easterly with no other fire weather hazards
expected at this time.
&&
.Preliminary Point Temps/PoPs...
TPA 54 72 56 80 / 0 0 0 0
FMY 51 76 54 82 / 0 0 0 10
GIF 46 74 52 81 / 0 0 0 0
SRQ 54 71 52 80 / 0 0 0 0
BKV 43 73 45 81 / 0 0 0 0
SPG 58 71 60 79 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Red Flag Warning until 8 PM EDT this evening for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
LONG TERM/DECISION SUPPORT...63/JillsonHazardous weather outlook, Apr 7, 4:41 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 441 AM EDT Fri Apr 7 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 441 AM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... Strong onshore winds will keep water levels elevated at area beaches which will result in a high rip current risk through this evening. ...MARINE IMPACTS... High pressure settling into the western Gulf of Mexico will result in higher winds and seas on Gulf waters through this morning...creating hazardous boating conditions for small craft operators. Winds and seas begin to diminish later this morning and through the afternoon. ...FIRE WEATHER IMPACT... Relative humidity values are expected to drop below 35 percent away from the immediate coast this afternoon and with breezy northwest winds will result in instantaneous red flag conditions with a Red Flag Warning in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...FIRE WEATHER IMPACT... Dry air will continue Sunday with relative humidity values near or below critical levels...with red flag conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rude
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:36 PM EDT | Red Flag Warning | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 23 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.